Alert archive / Oklahoma / Tornado Warnings in 2020
Tornado Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 28, 2020, 10:00 PM CDT for McCurtain County, Oklahoma. It was in force for 16 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 10:00 PM CDT (03:00 UTC)
- Expired
- Apr 28, 2020, 10:16 PM CDT
- In force
- 16 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 10:05 PM CDT | TORNADO | 7 Se Bethel, OK | AN EF1 TORNADO MOVED ALONG JOHNNY BEAVERS TRAIL RD., SNAPPING AND UPROOTING HUNDREDS OF TREES ALONG A 3.6 MILE PATH. SEVERAL RVS AND VEHICLES WERE DAMAGED IN A CAMPGROUND ALONG THE EASTERN SHORE OF BROKEN BOW LAKE. MAXIMUM WINDS WERE ESTIMATED AT 110 MPH AND T |
| Apr 28, 10:20 PM CDT | TORNADO | 9 E Hochatown, OK | AN EF2 TORNADO TOUCHED DOWN IN A HEAVILY WOODED AREA ALONG UNION VALLEY RD. IT MOVED SOUTH-SOUTHEASTWARD, SNAPPING AND UPROOTING NUMEROUS TREES AND DAMAGING TWO SINGLE-FAMILY HOMES. A MANUFACTURED HOME WAS COMPLETELY DESTROYED AND PORTIONS WERE TOSSED 100 YARD |
| Apr 28, 10:20 PM CDT | TORNADO | 9 E Hochatown, OK | AN EF2 TORNADO TOUCHED DOWN IN NORTHEAST MCCURTAIN COUNTY, OKLAHOMA IN A HEAVILY WOODED AREA ALONG UNION VALLEY RD. IT MOVED SOUTH-SOUTHEASTWARD, SNAPPING AND UPROOTING NUMEROUS TREES AND DAMAGING TWO SINGLE-FAMILY HOMES. A MANUFACTURED HOME WAS COMPLETELY DES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
047
WFUS54 KSHV 290300
TORSHV
OKC089-290345-
/O.NEW.KSHV.TO.W.0052.200429T0300Z-200429T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1000 PM CDT Tue Apr 28 2020
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 1045 PM CDT.
* At 1000 PM CDT, a severe thunderstorm capable of producing a
tornado was located 16 miles southwest of Octavia, or 32 miles
northwest of De Queen, moving southeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern McCurtain County, including the following locations...
Hochatown, Bethel, Mount Herman and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3422 9447 3421 9447 3401 9465 3430 9493
3439 9483
TIME...MOT...LOC 0300Z 309DEG 60KT 3431 9482
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
132 follow-up statements
375
WWUS54 KSHV 290307
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1007 PM CDT Tue Apr 28 2020
OKC089-290345-
/O.CON.KSHV.TO.W.0052.000000T0000Z-200429T0345Z/
McCurtain OK-
1007 PM CDT Tue Apr 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHEASTERN MCCURTAIN COUNTY...
At 1006 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles north of Broken Bow, or 25 miles northwest of De
Queen, moving southeast at 70 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hochatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3422 9447 3421 9447 3401 9465 3425 9488
3434 9475
TIME...MOT...LOC 0306Z 309DEG 60KT 3424 9471
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
13449
WWUS54 KSHV 290316
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1016 PM CDT Tue Apr 28 2020
OKC089-290325-
/O.CAN.KSHV.TO.W.0052.000000T0000Z-200429T0345Z/
McCurtain OK-
1016 PM CDT Tue Apr 28 2020
...THE TORNADO WARNING FOR NORTHEASTERN MCCURTAIN COUNTY IS
CANCELLED...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Oklahoma.
LAT...LON 3422 9447 3421 9447 3401 9465 3425 9488
3434 9475
TIME...MOT...LOC 0313Z 309DEG 60KT 3414 9456
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 8:28 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 28, 8:28 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 828 PM CDT Tue Apr 28 2020 .UPDATE... Severe Thunderstorm Watch number 154 has been issued for portions southwest Arkansas, east and deep east Texas, and northwest Louisiana through 4:00 AM CDT. Widespread wind gusts up to 80 MPH are likely, along with scattered large hail and a few tornadoes possible. /33/ && .PREV DISCUSSION... /issued 634 PM CDT Tue Apr 28 2020/ AVIATION... For the 29/00z TAFs...Latest satellite imagery shows a line of significant cloud cover stretching along and southwest of a line from Tyler, TX to near Prescott, AR. Additionally, latest radar imagery is showing strong to severe thunderstorms across portions of east Texas between Tyler and Nacogdoches. The main concern for this TAF period revolve around a line of thunderstorms along a fast approaching cold front tonight. VFR to occasional MVFR conditions are currently being observed across the region. This trend should continue ahead of the approaching frontal boundary and associated thunderstorms. Some of the thunderstorms, if not all, will become severe with gusty winds and large hail. Surface winds will transition from the southwest to northwest as the front passes through the area. Behind the front, skies will begin to clear and VFR conditions will return area wide by around 12z Wednesday. /33/ PREV DISCUSSION... /issued 259 PM CDT Tue Apr 28 2020/ SHORT TERM.../Tonight through Wednesday night/ The afternoon is now fairly quiet with the last of a thunderstorm complex this morning now well to our south in the I-10 corridor. There has been a rebound with ample heating and moisture over deep east Texas since with new showers and thunderstorms and more yet perhaps along the recent cool pool boundary. Most air temps in TX have rebounded with lower to mid 80s, some of which will spread N and E with gusty S/SW winds over the next hour or two. However, the last to see rains in our east are still rain cooled in the upper 60s and lower 70s and may tack on another 5 to 10 degrees, but some anvil from new cells is lifting over LA and may keep temps well below average. The evening will set up with much of the area recovered and ready for action as the cold front dives our way. The SPC has expanded the Moderate and Enhanced areas with a good recovery period. The model timing is for strong to severe thunderstorm during the mid evening hours into the I-30 corridor and continuing to the SE into the heart of the area along I-20 by midnight for Tyler give or take and following suite across all of our area. Damaging winds, hail and isolated tornadoes will all be possible. The front will shift the winds before daybreak, but lows in the low to mid 60s will become much cooler tomorrow night as highs keep to seasonal. /24/ LONG TERM.../Thursday through Monday Night/ At the beginning of the period, surface ridging will be building into the region. This will result in clear skies and very light winds. Temperatures for Thursday and Thursday night will be at or just below normal. For Friday, the surface ridge will be over the region as an upper level ridge builds in from the west. Temperatures will begin a warming trend here leading into the weekend. Late Saturday, the surface ridge will shift east and begin return flow off of the Gulf back into the area ahead of the next system. On Sunday, the upper level ridge will dampen as a shortwave increases the chance for some scattered convection over our northern zones. The beginning of next week looks unsettled as a few more impulses in the weak northwest/zonal flow push across northern sections of the forecast area. Above normal temperatures will prevail for the entire area from the weekend through the start of the workweek. /35/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 53 77 / 90 0 0 0 MLU 64 77 54 76 / 90 10 0 0 DEQ 58 73 49 76 / 90 0 0 0 TXK 61 73 51 75 / 90 0 0 0 ELD 62 75 52 76 / 100 0 0 0 TYR 63 74 51 77 / 90 0 0 0 GGG 63 74 52 77 / 90 0 0 0 LFK 65 78 53 79 / 90 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 99/99
Hazardous weather outlook, Apr 28, 1:20 PM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 120 PM CDT Tue Apr 28 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 120 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A complex of showers and thunderstorms will develop later this afternoon over Central and Northeast Oklahoma, and quickly shift southeast into Southeast Oklahoma, extreme Northeast Texas, and Southwest Arkansas by mid evening. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible. With the amount of rainfall already received this morning across much of the area, trees will become easier to uproot in any high winds. Additional heavy rainfall which may lead to localized flooding, will be possible as well, especially in areas that received the aforementioned heavy rainfall from this morning. This thunderstorm complex will exit the region prior to daybreak Wednesday, with the severe threat ending with the departure of these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed tonight areawide. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 28, 5:59 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 9 SW HENDERSON 32.08N 94.93W
04/28/2020 E1.50 INCH RUSK TX EMERGENCY MNGR
REPORTED ON COUNTY ROAD 475 SOUTH OF THE
PRICE COMMUNITY.
&&
20Special weather statement, Apr 28, 6:03 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
603 PM CDT Tue Apr 28 2020
TXZ150-282345-
Rusk TX-
603 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK COUNTY UNTIL
645 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Sacul, or 18 miles south of Henderson, moving
northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Minden, Mount Enterprise, Glenfawn, Laneville and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 9497 3210 9479 3194 9460 3184 9473
3185 9474 3184 9491
TIME...MOT...LOC 2303Z 225DEG 15KT 3189 9484
13Special weather statement, Apr 28, 6:09 PM CDT, 3 hours 51 minutes before
Special Weather Statement National Weather Service Shreveport LA 609 PM CDT Tue Apr 28 2020 TXZ136-149-150-290000- Cherokee TX-Smith TX-Rusk TX- 609 PM CDT Tue Apr 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL RUSK AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 700 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near Troup, or 10 miles northeast of Jacksonville, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Troup, Arp, Turnertown, New Summerfield and Concord. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3197 9510 3210 9521 3229 9508 3211 9487 TIME...MOT...LOC 2309Z 225DEG 15KT 3206 9512 13
Local storm report, Apr 28, 6:10 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 10 SW HENDERSON 32.06N 94.92W
04/28/2020 E1.75 INCH RUSK TX BROADCAST MEDIA
HAIL REPORTED IN THE GOODSPRINGS COMMUNITY.
&&
20Local storm report, Apr 28, 6:22 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 SSW HENDERSON 32.06N 94.86W
04/28/2020 E1.75 INCH RUSK TX AMATEUR RADIO
REPORTED ON FM ROAD 839 NEAR THE COMPTON
COMMUNITY.
&&
20Local storm report, Apr 28, 7:14 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL TROUP 32.14N 95.12W
04/28/2020 E1.00 INCH SMITH TX EMERGENCY MNGR
PENNY TO QUARTER SIZE HAIL REPORTED NEAR
TROUP.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 43 min |
| Apr 28, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 36 min |
| Apr 28, 9:33 PM CDT | Tornado Warning | SHV | McCurtain | 42 min |
| Apr 28, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 12 min |
| Apr 28, 9:51 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 39 min |
| Apr 28, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 50 min |
| Apr 28, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 44 min |
| Apr 29, 3:21 PM CDT | Lake Wind Advisory | SHV | McCurtain | 4 hr |
Nearby
Tornado Warnings in Oklahoma, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.